Alert archive / Texas / Beach Hazards Statements in 2018

Beach Hazards Statement 8, NWS Houston/Galveston, TX

October 12, 2018Brazoria County, Galveston County, Matagorda County, Texas

NWS Houston/Galveston, TX issued this beach hazards statement at Oct 12, 2018, 10:08 AM CDT for Brazoria County, Galveston County, Matagorda County, Texas. It was in force for 60 hr.

The area

The counties it named.

The facts

Issued
Oct 12, 2018, 10:08 AM CDT (15:08 UTC)
Expired
Oct 14, 2018, 10:00 PM CDT
In force
60 hr
Issued by
NWS Houston/Galveston, TX

Counties Brazoria County, TX, Galveston County, TX, Matagorda County, TX

The radar

The Houston radar (KHGX), 54 km from the middle of the area, began a volume at 15:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 3.1 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2018-10-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2018-10-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1546 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

551 
WHUS44 KHGX 121508
CFWHGX

Coastal Hazard Message
National Weather Service Houston/Galveston TX
1008 AM CDT Fri Oct 12 2018

...Potential for Minor Coastal Flooding Today into the Weekend...

.Tide levels along Gulf facing beaches and the western shore of
Galveston Bay are about one and a half feet above normal
astronomical tides. Winds will be turning from the northeast to
the southeast this afternoon. While winds are light, tide
levels may not decrease very much. During high tides today, tide
levels could exceed 3.4 feet and minor coastal flooding will be
possible along highway 87 on the Bolivar Peninsula. Southeast winds
should increase late Saturday which will cause higher seas, wave
run up and push tides closer to 2 feet above normal. This time 
frame will be monitored for possible impacts from coastal flooding.

TXZ437-438-131200-
/O.CAN.KHGX.CF.S.0001.000000T0000Z-181013T1200Z/
/O.NEW.KHGX.BH.S.0008.181012T1508Z-181013T1200Z/
Brazoria Islands-Galveston Island and Bolivar Peninsula-
1008 AM CDT Fri Oct 12 2018

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH SATURDAY MORNING...

  ...COASTAL FLOODING POSSIBLE ALONG THE BOLIVAR PENINSULA...

      ...MODERATE TO HIGH RISK FOR STRONG RIP CURRENTS...

* HAZARDS...COASTAL FLOODING

            STRONG RIP CURRENTS 

* Timing...Today but greater risk late Saturday into Saturday 
  night.

* LOCATION...Bolivar Peninsula and Galveston Island

* IMPACTS...Minor inundation of low lying areas and roads along Gulf facing
beaches from Bolivar Peninsula to Galveston Island will be possible.

Strong rip currents will produce dangerous swimming conditions today
and will likely persist through the weekend. Hazardous swimming conditions 
will occur along Gulf-facing beaches, especially near piers, jetties, 
and rock groins.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rip currents are powerful channels of water flowing quickly away
from shore...which occur most often at low spots or breaks in the
sandbar and in the vicinity of structures such as groins...jetties 
and piers. Heed the advice of lifeguards...beach patrol...flags 
and signs. Swim near a lifeguard.

A Beach Hazards Statement is issued when threats such as rip
currents...longshore currents...sneaker waves and other hazards
create life-threatening conditions in the surf zone. Caution
should be used when in or near the water.

&&

$$

TXZ313-338-122300-
/O.CON.KHGX.CF.S.0001.000000T0000Z-181013T1200Z/
Coastal Galveston-Coastal Harris-
959 AM CDT Fri Oct 12 2018

...Minor Coastal Flooding Possible this Weekend...

* COASTAL FLOODING...Potential for coastal flooding looks to be 
  lower today but is expected to increase as southeast winds 
  develop late Saturday. Coastal flooding will be possible 
  along low lying areas of western portions of Galveston Bay
  if tide levels approach 2 feet above normal. 

* TIMING...Today but greater risk late Saturday into Saturday 
  night.

* IMPACTS...Minor inundation of low lying areas and roads along 
  the western shores of Galveston Bay.
$$
4 follow-up statements
964 
WHUS44 KHGX 130931
CFWHGX

URGENT - IMMEDIATE BROADCAST REQUESTED
Coastal Hazard Message
National Weather Service Houston/Galveston TX
431 AM CDT Sat Oct 13 2018

...Strong Rip Currents and Potential for Coastal Flooding this Weekend...

.Tide levels along Gulf facing beaches and the western shore of
Galveston Bay are about one and a half feet above normal
astronomical tides. During high tides today, tide levels
may exceed 3.7 feet and coastal flooding will be possible, particularly
along highway 87 on the Bolivar Peninsula. Southeast winds should
increase late in the day, which will cause higher seas and wave run up. 
This time frame will have to be monitored for coastal flooding.

TXZ438-131745-
/O.NEW.KHGX.CF.A.0002.181013T0931Z-181014T0600Z/
/O.EXT.KHGX.BH.S.0008.000000T0000Z-181014T1200Z/
Galveston Island and Bolivar Peninsula-
431 AM CDT Sat Oct 13 2018

...COASTAL FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH SUNDAY MORNING...

The National Weather Service in Houston/Galveston has issued a
Coastal Flood Watch, which is in effect through late tonight. 

     ...MODERATE TO HIGH RISK FOR STRONG RIP CURRENTS...

* Hazards...COASTAL FLOODING...Particularly along Highway 87 on 
            the Bolivar Peninsula

           STRONG RIP CURRENTS

* Timing...All day, but increasing in threat at high tide overnight.

* LOCATION...Bolivar Peninsula and Galveston Island

* IMPACTS...Minor inundation of low lying areas and roads along 
  Gulf facing beaches from Bolivar Peninsula to Galveston Island 
  will be possible.

Strong rip currents will produce dangerous swimming conditions
today and will likely persist through the weekend. Hazardous
swimming conditions will occur along Gulf-facing beaches,
especially near piers, jetties, and rock groins.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rip currents are powerful channels of water flowing quickly away
from shore...which occur most often at low spots or breaks in the
sandbar and in the vicinity of structures such as groins...
jetties and piers. Heed the advice of lifeguards...beach patrol...
flags and signs. Swim near a lifeguard.

A Beach Hazards Statement is issued when threats such as rip
currents...longshore currents...sneaker waves and other hazards
create life-threatening conditions in the surf zone. Caution
should be used when in or near the water.

A Coastal Flood Watch means that conditions favorable for
flooding are expected to develop. Coastal residents should be
alert for later statements or warnings...and take action to
protect property.

&&

$$

TXZ436-131745-
/O.EXB.KHGX.BH.S.0008.000000T0000Z-181014T1200Z/
Matagorda Islands-
431 AM CDT Sat Oct 13 2018

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH SUNDAY MORNING...

The National Weather Service in Houston/Galveston has issued a
Beach Hazards Statement for rip currents and minor coastal flooding, 
which is in effect through Sunday morning. 

     ...MODERATE TO HIGH RISK FOR STRONG RIP CURRENTS...

* HAZARDS...COASTAL FLOODING

           STRONG RIP CURRENTS

* Timing...All day, but greater risk late tonight. 

* LOCATION...Gulf facing beaches

* IMPACTS...Minor inundation of low lying areas and roads along 
  Gulf facing beaches.

Strong rip currents will produce dangerous swimming conditions
today and will likely persist tomorrow. Hazardous
swimming conditions will occur along Gulf-facing beaches,
especially near piers, jetties, and rock groins.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rip currents are powerful channels of water flowing quickly away
from shore...which occur most often at low spots or breaks in the
sandbar and in the vicinity of structures such as groins...
jetties and piers. Heed the advice of lifeguards...beach patrol...
flags and signs. Swim near a lifeguard.

A Beach Hazards Statement is issued when threats such as rip
currents...longshore currents...sneaker waves and other hazards
create life-threatening conditions in the surf zone. Caution
should be used when in or near the water.

&&

$$

TXZ313-338-131745-
/O.EXT.KHGX.CF.S.0001.000000T0000Z-181014T1200Z/
Coastal Galveston-Coastal Harris-
431 AM CDT Sat Oct 13 2018

...Onshore Winds Create Potential for Minor Coastal Flooding...

* COASTAL FLOODING...Possible along 
  low lying areas of western portions of Galveston Bay if tide 
  levels approach 2 feet above normal. 

* TIMING...All day, but greater risk late Saturday into Saturday 
  night. 

* IMPACTS...Minor inundation of low lying areas and roads along 
  the western shores of Galveston Bay. 

$$

TXZ437-131745-
/O.EXT.KHGX.BH.S.0008.000000T0000Z-181014T1200Z/
Brazoria Islands-
431 AM CDT Sat Oct 13 2018

...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH SUNDAY MORNING...

     ...MODERATE TO HIGH RISK FOR STRONG RIP CURRENTS...

* HAZARDS...COASTAL FLOODING

           STRONG RIP CURRENTS

* Timing...All day, but greater risk late Saturday into Saturday 
  night. 

* LOCATION...Gulf facing beaches

* IMPACTS...Minor inundation of low lying areas and roads along 
  Gulf facing beaches will be possible.

Strong rip currents will produce dangerous swimming conditions
today and will likely persist tomorrow. Hazardous
swimming conditions will occur along Gulf-facing beaches,
especially near piers, jetties, and rock groins.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rip currents are powerful channels of water flowing quickly away
from shore...which occur most often at low spots or breaks in the
sandbar and in the vicinity of structures such as groins...
jetties and piers. Heed the advice of lifeguards...beach patrol...
flags and signs. Swim near a lifeguard.

A Beach Hazards Statement is issued when threats such as rip
currents...longshore currents...sneaker waves and other hazards
create life-threatening conditions in the surf zone. Caution
should be used when in or near the water.

&&

$$
778 
WHUS44 KHGX 131919
CFWHGX

Coastal Hazard Message
National Weather Service Houston/Galveston TX
219 PM CDT Sat Oct 13 2018

     ...COASTAL FLOOD ADVISORY IN EFFECT...

      ...STRONG RIP CURRENTS PERSIST...

.Tide levels along Gulf facing beaches and the western shore
of Galveston Bay are about one and a half feet above normal
astronomical tides. During high tides this evening, tide levels will 
approach 4.0 feet and coastal flooding will be possible, particularly
along highway 87 on the Bolivar Peninsula. Strong southeast winds
will cause higher seas and wave run up. 

TXZ438-141000-
/O.UPG.KHGX.CF.A.0002.000000T0000Z-181014T0600Z/
/O.NEW.KHGX.CF.Y.0005.181013T1919Z-181014T1000Z/
/O.CON.KHGX.BH.S.0008.000000T0000Z-181014T1200Z/
Galveston Island and Bolivar Peninsula-
219 PM CDT Sat Oct 13 2018

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 5 AM CDT SUNDAY...

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY
MORNING...

The National Weather Service in Houston/Galveston has issued a
Coastal Flood Advisory, which is in effect until 5 AM CDT Sunday.
The Coastal Flood Watch is no longer in effect. 


* COASTAL FLOODING...Water levels could reach 4.0 feet this evening.
   
  STRONG RIP CURRENTS...Strong rip currents will produce dangerous
  swimming conditions on area beaches.                          

* Hazards...COASTAL FLOODING...Particularly along Highway 87 on 
  the Bolivar Peninsula 
       
* Timing...Increasing threat for coastal flooding this evening.

* LOCATION...Bolivar Peninsula and Galveston Island

* IMPACTS...Inundation of low lying areas and roads along 
  Gulf facing beaches from Bolivar Peninsula to Galveston Island 
  will be possible. 

Strong rip currents will produce dangerous swimming conditions
today and will likely persist through the weekend. Hazardous
swimming conditions will occur along Gulf-facing beaches,
especially near piers, jetties, and rock groins.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rip currents are powerful channels of water flowing quickly away
from shore...which occur most often at low spots or breaks in the
sandbar and in the vicinity of structures such as groins...
jetties and piers. Heed the advice of lifeguards...beach patrol...
flags and signs. Swim near a lifeguard.

A Coastal Flood Advisory indicates that onshore winds and tides
will combine to generate flooding of low areas along the shore.

A Beach Hazards Statement is issued when threats such as rip
currents...longshore currents...sneaker waves and other hazards
create life-threatening conditions in the surf zone. Caution
should be used when in or near the water.

&&

$$

TXZ437-141000-
/O.NEW.KHGX.CF.Y.0005.181013T1919Z-181014T1000Z/
/O.CON.KHGX.BH.S.0008.000000T0000Z-181014T1200Z/
Brazoria Islands-
219 PM CDT Sat Oct 13 2018

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 5 AM CDT SUNDAY...

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY
MORNING...

The National Weather Service in Houston/Galveston has issued a
Coastal Flood Advisory, which is in effect until 5 AM CDT Sunday.

* COASTAL FLOODING...Water levels could reach 3.6 feet this evening.

* Hazards...COASTAL FLOODING

            STRONG RIP CURRENTS

* Timing...Increasing threat for coastal flooding this evening.

* LOCATION...Gulf facing beaches

* IMPACTS...Minor inundation of low lying areas and roads along 
  Gulf facing beaches will be possible. 

Strong rip currents will produce dangerous swimming conditions
today and will likely persist tomorrow. Hazardous swimming
conditions will occur along Gulf-facing beaches, especially near
piers, jetties, and rock groins.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rip currents are powerful channels of water flowing quickly away
from shore...which occur most often at low spots or breaks in the
sandbar and in the vicinity of structures such as groins...
jetties and piers. Heed the advice of lifeguards...beach patrol...
flags and signs. Swim near a lifeguard.

A Beach Hazards Statement is issued when threats such as rip
currents...longshore currents...sneaker waves and other hazards
create life-threatening conditions in the surf zone. Caution
should be used when in or near the water.

A Coastal Flood Advisory indicates that onshore winds and tides
will combine to generate flooding of low areas along the shore.

&&

$$

TXZ313-338-141000-
/O.CON.KHGX.CF.S.0001.000000T0000Z-181014T1200Z/
Coastal Galveston-Coastal Harris-
219 PM CDT Sat Oct 13 2018

        ...COASTAL FLOODING POSSIBLE TONIGHT...

* COASTAL FLOODING...Possible along low lying areas of western 
  portions of Galveston Bay if tide levels approach 2 feet above 
  normal. 

* TIMING...Increasing threat this evening near high tide.

* IMPACTS...Minor inundation of low lying areas and roads along 
  the western shores of Galveston Bay. 

$$

TXZ436-141000-
/O.CON.KHGX.BH.S.0008.000000T0000Z-181014T1200Z/
Matagorda Islands-
219 PM CDT Sat Oct 13 2018

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY
MORNING...

    ...MODERATE TO HIGH RISK FOR STRONG RIP CURRENTS...

            ...MINOR COASTAL FLOODING POSSIBLE...

* HAZARDS...MINOR COASTAL FLOODING

            STRONG RIP CURRENTS

* Timing...Mainly this evening.

* LOCATION...Gulf facing beaches

* IMPACTS...Minor inundation of low lying areas and roads along 
  Gulf facing beaches. 

Strong rip currents will produce dangerous swimming conditions
today and will likely persist tomorrow. Hazardous swimming
conditions will occur along Gulf-facing beaches, especially near
piers, jetties, and rock groins.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rip currents are powerful channels of water flowing quickly away
from shore...which occur most often at low spots or breaks in the
sandbar and in the vicinity of structures such as groins...
jetties and piers. Heed the advice of lifeguards...beach patrol...
flags and signs. Swim near a lifeguard.

A Beach Hazards Statement is issued when threats such as rip
currents...longshore currents...sneaker waves and other hazards
create life-threatening conditions in the surf zone. Caution
should be used when in or near the water.

&&

$$
726 
WHUS44 KHGX 140320
CFWHGX

Coastal Hazard Message
National Weather Service Houston/Galveston TX
1020 PM CDT Sat Oct 13 2018

    ...COASTAL FLOOD ADVISORY EXTENDED...

     ...STRONG RIP CURRENTS PERSIST...

.Tide levels along Gulf facing beaches and the western shore of
Galveston Bay are about one and a half feet above normal
astronomical tides. During high tides overnight and again Sunday, 
tide levels will approach 3.5 to 4.0 feet and coastal flooding 
will be possible, particularly along highway 87 on the Bolivar 
Peninsula. Persistent south and southeast winds will cause 
higher seas and wave run up.

TXZ437-438-141430-
/O.EXT.KHGX.CF.Y.0005.000000T0000Z-181014T2300Z/
/O.EXT.KHGX.BH.S.0008.000000T0000Z-181014T2300Z/
Brazoria Islands-Galveston Island and Bolivar Peninsula-
1020 PM CDT Sat Oct 13 2018

...COASTAL FLOOD ADVISORY NOW IN EFFECT UNTIL 6 PM CDT SUNDAY...
...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH SUNDAY
AFTERNOON...

The National Weather Service in Houston/Galveston has issued a
Coastal Flood Advisory, which is in effect until 5 AM CDT Sunday.

* COASTAL FLOODING...Water levels could reach 3.5 to 4.0 feet 
  overnight and again Sunday.

* Hazards...COASTAL FLOODING

           STRONG RIP CURRENTS

* Timing...Returning threat for coastal flooding overnight and again Sunday around
  the times of high tide.

* LOCATION...Gulf facing beaches

* IMPACTS...Minor inundation of low lying areas and roads along 
  Gulf facing beaches will be possible. 

Strong rip currents will produce dangerous swimming conditions
today and will likely persist tomorrow. Hazardous swimming
conditions will occur along Gulf-facing beaches, especially near
piers, jetties, and rock groins.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rip currents are powerful channels of water flowing quickly away
from shore...which occur most often at low spots or breaks in the
sandbar and in the vicinity of structures such as groins...
jetties and piers. Heed the advice of lifeguards...beach patrol...
flags and signs. Swim near a lifeguard.

A Beach Hazards Statement is issued when threats such as rip
currents...longshore currents...sneaker waves and other hazards
create life-threatening conditions in the surf zone. Caution
should be used when in or near the water.

A Coastal Flood Advisory indicates that onshore winds and tides
will combine to generate flooding of low areas along the shore.

&&

$$

TXZ313-338-141430-
/O.EXT.KHGX.CF.S.0001.000000T0000Z-181014T2300Z/
Coastal Galveston-Coastal Harris-
1020 PM CDT Sat Oct 13 2018

...MINOR COASTAL FLOODING POSSIBLE...

* COASTAL FLOODING...Possible along low lying areas of western 
  portions of Galveston Bay if tide levels approach 2 feet above 
  normal. 

* TIMING...Increasing threat overnight and again Sunday near 
  times of high tide.

* IMPACTS...Minor inundation of low lying areas and roads along 
  the western shores of Galveston Bay. 

$$

TXZ436-141430-
/O.EXT.KHGX.BH.S.0008.000000T0000Z-181014T2300Z/
Matagorda Islands-
1020 PM CDT Sat Oct 13 2018

...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH SUNDAY
AFTERNOON...

           ...MINOR COASTAL FLOODING POSSIBLE...

* HAZARDS...MINOR COASTAL FLOODING

           STRONG RIP CURRENTS

* Timing...Overnight and again Sunday.

* LOCATION...Gulf facing beaches

* IMPACTS...Minor inundation of low lying areas and roads along 
  Gulf facing beaches. 

Strong rip currents will produce dangerous swimming conditions
today and will likely persist tomorrow. Hazardous swimming
conditions will occur along Gulf-facing beaches, especially near
piers, jetties, and rock groins.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rip currents are powerful channels of water flowing quickly away
from shore...which occur most often at low spots or breaks in the
sandbar and in the vicinity of structures such as groins...
jetties and piers. Heed the advice of lifeguards...beach patrol...
flags and signs. Swim near a lifeguard.

A Beach Hazards Statement is issued when threats such as rip
currents...longshore currents...sneaker waves and other hazards
create life-threatening conditions in the surf zone. Caution
should be used when in or near the water.

&&

$$
695 
WHUS44 KHGX 140828
CFWHGX

Coastal Hazard Message
National Weather Service Houston/Galveston TX
328 AM CDT Sun Oct 14 2018

   ...COASTAL FLOOD ADVISORY EXTENDED...

    ...STRONG RIP CURRENTS PERSIST...

.Tide levels along Gulf facing beaches and the western shore of
Galveston Bay are about one and a half feet above normal
astronomical tides. During high tides overnight and again Sunday,
tide levels will approach 3.5 to 4.0 feet and coastal flooding
will be possible, particularly along highway 87 on the Bolivar
Peninsula. Persistent south and southeast winds will cause higher
seas and wave run up.

TXZ437-438-141630-
/O.EXT.KHGX.CF.Y.0005.000000T0000Z-181015T0300Z/
/O.EXT.KHGX.BH.S.0008.000000T0000Z-181015T0300Z/
Brazoria Islands-Galveston Island and Bolivar Peninsula-
328 AM CDT Sun Oct 14 2018

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 10 PM CDT THIS
EVENING...
...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING...

* COASTAL FLOODING...Water levels could reach 3.5 to 4.0 feet 
  overnight and again Sunday. 

* Hazards...COASTAL FLOODING

          STRONG RIP CURRENTS

* Timing...Returning threat for coastal flooding overnight and 
  again Sunday around the times of high tide. 

* LOCATION...Gulf facing beaches

* IMPACTS...Minor inundation of low lying areas and roads along 
  Gulf facing beaches will be possible. 

Strong rip currents will produce dangerous swimming conditions
today and will likely persist tomorrow. Hazardous swimming
conditions will occur along Gulf-facing beaches, especially near
piers, jetties, and rock groins.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rip currents are powerful channels of water flowing quickly away
from shore...which occur most often at low spots or breaks in the
sandbar and in the vicinity of structures such as groins...
jetties and piers. Heed the advice of lifeguards...beach patrol...
flags and signs. Swim near a lifeguard.

A Beach Hazards Statement is issued when threats such as rip
currents...longshore currents...sneaker waves and other hazards
create life-threatening conditions in the surf zone. Caution
should be used when in or near the water.

A Coastal Flood Advisory indicates that onshore winds and tides
will combine to generate flooding of low areas along the shore.

&&

$$

TXZ313-338-141630-
/O.EXT.KHGX.CF.S.0001.000000T0000Z-181015T0300Z/
Coastal Galveston-Coastal Harris-
328 AM CDT Sun Oct 14 2018

...Minor Coastal Flooding Possible Again Through Tonight...

* COASTAL FLOODING...Possible along low lying areas of western 
  portions of Galveston Bay if tide levels approach 2 feet above 
  normal. 

* TIMING...Increasing threat overnight and again Sunday near 
  times of high tide. 

* IMPACTS...Minor inundation of low lying areas and roads along 
  the western shores of Galveston Bay. 

$$

TXZ436-141630-
/O.EXT.KHGX.BH.S.0008.000000T0000Z-181015T0300Z/
Matagorda Islands-
328 AM CDT Sun Oct 14 2018

...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH THIS EVENING...

* HAZARDS...MINOR COASTAL FLOODING

          STRONG RIP CURRENTS

* Timing...Overnight and again Sunday.

* LOCATION...Gulf facing beaches

* IMPACTS...Minor inundation of low lying areas and roads along 
  Gulf facing beaches. 

Strong rip currents will produce dangerous swimming conditions
today and will likely persist tomorrow. Hazardous swimming
conditions will occur along Gulf-facing beaches, especially near
piers, jetties, and rock groins.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rip currents are powerful channels of water flowing quickly away
from shore...which occur most often at low spots or breaks in the
sandbar and in the vicinity of structures such as groins...
jetties and piers. Heed the advice of lifeguards...beach patrol...
flags and signs. Swim near a lifeguard.

A Beach Hazards Statement is issued when threats such as rip
currents...longshore currents...sneaker waves and other hazards
create life-threatening conditions in the surf zone. Caution
should be used when in or near the water.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this beach hazards statement went out at Oct 12, 10:07 AM CDT, 1 minute earlier.

Area forecast discussion, Oct 12, 10:07 AM CDT, 1 minute before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1007 AM CDT Fri Oct 12 2018

.DISCUSSION...
Not much to change for the morning update. Expecting temperatures
to warm into the low to mid 80s across much of the area this
afternoon under mostly sunny skies.  42
&&

.PREV DISCUSSION... /ISSUED 644 AM CDT Fri Oct 12 2018/

AVIATION [12Z TAF Issuance]...

Generally expecting VFR conditions with some high clouds across
the area today. Winds should turn from east to southeast this
afternoon and then decouple overnight. Southeast winds increase
tomorrow. KCLL may get some MVFR ceilings tomorrow morning with
the return of moisture.

Overpeck

PREV DISCUSSION /Issued 351 AM CDT Fri Oct 12 2018/...

SHORT TERM (Today through Saturday Night)...
Stepping outside this morning you can actually take a breath of
fresh air instead of wearing it because it's so humid. Surface
analysis has high pressure ridge axis stretching from the
Mississippi River Valley into NE Texas. Upper air analysis shows a
more progressive pattern with Michael becoming extra-tropical off
the Mid-Atlantic Coast. There is a pretty strong jet stream
across the central U.S. with a trough back over California. This
pattern has helped pull Tropical Storm Sergio from the Pacific
towards the Baja Peninsula. This system should track over Mexico
and the Rockies into the Plain for the weekend. This should allow
for falling pressures over west Texas and then track through north
Texas this weekend. The system should bring an increase in
southerly winds and a return of Gulf moisture. Rain chances
increase Saturday into Sunday but the remnants of Sergio will
cause heavy rainfall north of the area. There is still a chance a
line of showers and storms could move into the area should the
convection become more organized based on WRF ARW/NMM. This is a
low confidence scenario since most synoptic models are keeping
higher rainfall amounts and convection farther north through north
Texas into Oklahoma.

Overpeck

LONG TERM (Sunday through Friday)...
Showers and thunderstorms are expected Sunday and Sunday night
ahead of an approaching cold front that should push through the
area sometime late Sunday night/Monday morning. Much colder air
can be expected with this front, and temperatures will likely fall
throughout the day on Monday with breezy N winds. Although this
front is forecast to be fairly strong, it will also be rather
shallow with the frontal inversion struggling to reach 850mb.
Persistent SW flow on top of the inversion will keep plenty of
warm, moist air over the shallow layer of cooler air for days in
the wake of the front. So although temperatures will be much
cooler, conditions will remain overcast with periods of light rain
through the rest of the forecast period.

11

MARINE...
High pressure over the Mississippi River Valley should continue to
move east allowing for east and then southeast winds to develop
today into Saturday. Northeast to east winds are already around 15
knots across the Upper Texas Coast but seas are down to 3 feet. The
easterly winds may cause tide levels to remain around 1.5 feet above
normal today so there could be some minor coastal flooding impacts
at high tide. We will issue a coastal flood statement to highlight
these impacts. Greater impacts of coastal flooding are expected late
Saturday into Sunday. Southeast winds are expected to increase to
around 15 to 20 knots Saturday afternoon and night. Caution flags
may be needed, but these winds will also build seas and likely
increase the threat for rip currents. Tide levels may push to 1.5 to
2 feet above normal with high tides Saturday evening. This may be
another coastal flood event and we will need to monitor tide levels
over the weekend and issue advisory/warning as needed. Synoptic
models are consistent with the front pushing off the coast late on
Monday. Offshore winds should peak Monday night into Tuesday as a
result. Northerly winds persist into the middle of next week.

Overpeck

&&

.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL)      82  67  83  72  83 /  10  10  30  30  40
Houston (IAH)              83  67  84  74  86 /  10  10  20  20  20
Galveston (GLS)            80  75  83  79  83 /  10  10  10  10  20

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 12, 5:25 AM CDTCoastal Flood StatementHGXBrazoria, Galveston, Harris65 hr

Nearby

Beach Hazards Statements in Texas, 2018Every beach hazards statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.